MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX; GCJ
Model Number CTR71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic duodenal switch.Event description: "dr.[name], chief of surgery at (b)(6) hospital, was towards the end of his lap duodenal switch when a ctr71, used as he normally would, broke and the bottom third of the cannula broke clean off.The patient was not harmed and the broken portion of the cannula was retrieved and is being sent with the top portion of the cannula.Both portions of cannula have been cleaned by spd and need to be sent in.This is the second incident for this surgeon with the same product and lot number." type of intervention: no patient illness or injury.The cannula was retrieved and is being sent with the top portion of the cannula.Patient status: "no complications".
 
Additional Manufacturer Narrative
The event product was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant's experience could not be confirmed.In the absence of the subject device, it is difficult to determine the root cause of the event.However, based on the description of the event, it is likely that the root cause of the fracture is the uneven cannula wall thickness, which occurred during the injection molding process of the cannula.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has recently implemented process enhancements intended to further minimize the potential for this type of incident to occur.

Brand Name
CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6775925
Report Number2027111-2017-01916
Device Sequence Number771830
Product Code GCJ
UDI-Device Identifier00607915125042
UDI-Public(01)00607915125042(17)200206(30)01(10)1288495
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/06/2020
Device Model NumberCTR71
Device Catalogue Number101470675
Device Lot Number1288495
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date09/22/2017
Patient Sequence Number1